Alert archive / Colorado / Freeze Warnings in 2008
Freeze Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Apr 17, 2008, 4:01 AM MDT for 13 counties in Colorado. It took effect at Apr 18, 2008, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2008, 4:01 AM MDT (10:01 UTC)
- In effect from
- Apr 18, 2008, 12:00 AM MDT
- Expired
- Apr 18, 2008, 8:21 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 171001 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 401 AM MDT THU APR 17 2008 ...TEMPERATURES IN THE 20S EXPECTED TONIGHT... .TEMPERATURES IN THE 20S WILL OCCUR TONIGHT ACROSS THE EASTERN PLAINS OF COLORADO. COZ083>089-093>099-171615- /O.NEW.KPUB.FZ.W.0001.080418T0600Z-080418T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 401 AM MDT THU APR 17 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THIS FREEZE WARNING IS IN EFFECT FOR ALL OF THE EASTERN PLAINS OF COLORADO. TEMPERATURES WILL FALL INTO THE LOWER TO MID 20S ACROSS THE I-25 CORRIDOR TONIGHT...AND MID TO UPPER 20S ACROSS THE FAR EASTERN PLAINS. THESE COLD TEMPERATURES MAY CAUSE SPRINKLER SYSTEMS TO FREEZE. ANY NEW VEGETATION WHICH HAVE RECENTLY BEEN PLANTED SHOULD BE PROTECTED FROM THESE VERY COLD TEMPERATURES. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ HODANISH
5 follow-up statements
000 WWUS75 KPUB 171543 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 943 AM MDT THU APR 17 2008 ...TEMPERATURES IN THE 20S EXPECTED TONIGHT... .TEMPERATURES IN THE 20S WILL OCCUR TONIGHT ACROSS THE EASTERN PLAINS OF COLORADO. COZ083>089-093>099-172200- /O.CON.KPUB.FZ.W.0001.080418T0600Z-080418T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 943 AM MDT THU APR 17 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THIS FREEZE WARNING IS IN EFFECT FOR ALL OF THE EASTERN PLAINS OF COLORADO. TEMPERATURES WILL FALL INTO THE LOWER TO MID 20S ACROSS THE I-25 CORRIDOR TONIGHT...AND MID TO UPPER 20S ACROSS THE FAR EASTERN PLAINS. THESE COLD TEMPERATURES MAY CAUSE SPRINKLER SYSTEMS TO FREEZE. ANY NEW VEGETATION WHICH HAS RECENTLY BEEN PLANTED SHOULD BE PROTECTED FROM THESE VERY COLD TEMPERATURES. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
000 WWUS75 KPUB 172100 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT THU APR 17 2008 ...TEMPERATURES IN THE 20S EXPECTED TONIGHT... .TEMPERATURES IN THE 20S WILL OCCUR TONIGHT ACROSS THE EASTERN PLAINS OF COLORADO. COZ083>089-093>099-180330- /O.CON.KPUB.FZ.W.0001.080418T0600Z-080418T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 300 PM MDT THU APR 17 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THIS FREEZE WARNING IS IN EFFECT FOR ALL OF THE EASTERN PLAINS OF COLORADO. TEMPERATURES WILL FALL INTO THE LOWER TO MID 20S ACROSS THE I- 25 CORRIDOR TONIGHT...AND MID TO UPPER 20S ACROSS THE FAR EASTERN PLAINS. THESE COLD TEMPERATURES MAY CAUSE SPRINKLER SYSTEMS TO FREEZE. ANY NEW VEGETATION WHICH HAS RECENTLY BEEN PLANTED SHOULD BE PROTECTED FROM THESE VERY COLD TEMPERATURES. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
000 WWUS75 KPUB 180239 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 839 PM MDT THU APR 17 2008 ...TEMPERATURES IN THE 20S EXPECTED TONIGHT... .TEMPERATURES IN THE 20S WILL OCCUR TONIGHT ACROSS THE EASTERN PLAINS OF COLORADO. COZ083>089-093>099-180845- /O.CON.KPUB.FZ.W.0001.080418T0600Z-080418T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 839 PM MDT THU APR 17 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. THIS FREEZE WARNING IS IN EFFECT FOR ALL OF THE EASTERN PLAINS OF COLORADO. TEMPERATURES WILL FALL INTO THE LOWER TO MID 20S ACROSS THE I- 25 CORRIDOR TONIGHT...AND MID TO UPPER 20S ACROSS THE FAR EASTERN PLAINS. THESE LOW TEMPERATURES MAY CAUSE SPRINKLER SYSTEMS TO FREEZE. CROPS AND PLANTS SHOULD BE PROTECTED FROM THE COLD WEATHER. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
000 WWUS75 KPUB 180819 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 219 AM MDT FRI APR 18 2008 ...TEMPERATURES IN THE 20S EXPECTED THIS MORNING... .TEMPERATURES IN THE 20S WILL OCCUR THIS MORNING ACROSS THE EASTERN PLAINS OF COLORADO. COZ083>089-093>099-181500- /O.CON.KPUB.FZ.W.0001.000000T0000Z-080418T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 219 AM MDT FRI APR 18 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS FREEZE WARNING IS IN EFFECT FOR ALL OF THE EASTERN PLAINS OF COLORADO. TEMPERATURES WILL FALL INTO THE LOWER TO MID 20S ACROSS THE I-25 CORRIDOR THIS MORNING...AND MID TO UPPER 20S ACROSS THE FAR EASTERN PLAINS. THESE LOW TEMPERATURES MAY CAUSE SPRINKLER SYSTEMS TO FREEZE. CROPS AND PLANTS SHOULD BE PROTECTED FROM THE COLD WEATHER. A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ LW
000 WWUS75 KPUB 181421 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 821 AM MDT FRI APR 18 2008 ...TEMPERATURES ARE WARMING ACROSS THE SOUTHEAST PLAINS... .TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE SOUTHEAST COLORADO PLAINS. COZ083>089-093>099-181530- /O.CAN.KPUB.FZ.W.0001.000000T0000Z-080418T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 821 AM MDT FRI APR 18 2008 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE WARNING. SINCE TEMPERATURES ACROSS THE SOUTHEAST COLORADO PLAINS HAVE RISEN ABOVE FREEZING...THE FREEZING WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Apr 16, 10:22 PM MDT, 5 hours 39 minutes earlier.
Area forecast discussion, Apr 16, 10:22 PM MDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1022 PM MDT WED APR 16 2008 .UPDATE... BASED ON REPORTS OUT OF SUMMIT AND PARK COUNTIES...COURTESY WFO BOU...AND REPORTS IN LEADVILLE OF ABOUT 6 INCHES WITH LIGHT SNOW CONTINUING...HAVE ADDED LAKE COUNTY TO THE SN ADVISORY...AND UPGRADED THE ADVISORY OVER THE MOSQUITO RANGE TO A WARNING. BULK OF SNOW HAS ALREADY FALLEN THERE...BUT COULD SEE A FEW MORE INCHES WHICH WILL PUT THEM IN WARNING CRITERIA. RECENT RADAR TRENDS SUGGEST THAT THE GREATEST SNOW TOTALS WILL BE OVER THE SRN WETS AND SANGRES...E SLOPES. RATON PASS/MESA MAY GET PRETTY MESSY BY MORN. ROSE && .PREV DISCUSSION... /ISSUED 851 PM MDT WED APR 16 2008/ UPDATE... UPDATED ZONES AND WSW TO INCLUDE PUEBLO COUNTY IN THE SNBS ADVISORY. TEMPS HERE AT KPUB QUICKLY HAVE DROPPED TO NEAR FREEZING...AND LIGHT SNOW ACCUMS ARE SHOWING UP ON GRASSY SFCES. RADAR INDICATES HEAVIEST BAND OF PRECIP NOW SETTING UP OVR PUEBLO COUNTY. A FEW EMBEDDED TSTORMS OVR SRN PUEBLO AND LAS ANIMAS COUNTIES. LATEST GUIDANCE SUGGESTS HEAVIEST SNOW AMTS WILL BE OVR THE SRN ZONES...ESPECIALLY WETS AND SANGRES...THROUGH THU MORN. COULD SEE LOCALLY OVR A FOOT OF SNOW THERE. WITH LOW TRACKING SLIGHTLY FURTHER SOUTH...HIGH AMTS WILL BE LIMITED SOMEWHAT OVR THE RAMPARTS AND NRN EL PASO...BUT STILL SHOULD SEE SOME HEALTHY ACCUMS. REST OF HEADLINES LOOK ON TRACK. AVIATION...WILL SEE GENERALLY IFR AND OCCASIONALLY LIFR CONDITIONS AT KCOS AND KPUB THROUGH EARLY THU MORN. SOME ISOLD TSTORMS AS NOTED ABOVE WILL PERSIST THROUGH THE EVE HOURS. 44 PREV DISCUSSION... /ISSUED 607 PM MDT WED APR 16 2008/ UPDATED TO REMOVE EXPIRED RED FLAG WARNING FROM FIRE WEATHER PRODUCTS. REMAINDER OF THE FORECAST UNCHANGED. PREV DISCUSSION... /ISSUED 302 PM MDT WED APR 16 2008/ SHORT TERM... (TONIGHT AND THURSDAY) WEATHER CONDITIONS CHANGE DRASTICALLY THROUGH THE NIGHT... CURRENTLY...THE UPPER TROUGH WAS MOVING ACROSS THE N ROCKIES AND THE GREAT BASIN WED AFTN. THIS WAS SPREADING STRONG WINDS AND DRY CONDITIONS ACROSS MUCH OF THE SOUTHERN PORTIONS OF THE CWA...WHILE ACROSS THE CENT MT AND RAMPART RANGE CLOUDS WERE ON THE INCREASE. HIGHER ELEV SITES REPORTED GUSTY SW WINDS...WHILE GUSTY E-SE WINDS WERE EVIDENT OVER THE E PLAINS. TEMPS HAVE WARMED INTO THE 50S TO LOWER 60S ACROSS THE SLV AND E PLAINS...30S AND 40S FOR THE MTS. TONIGHT...FIRST THING...ONGOING RED FLAG/CRITICAL FIRE WEATHER CONDITIONS. DRY CONDITIONS AND GUSTY WINDS HAVE BEEN RIGHT ON THE EDGE ACROSS MUCH OF THE AREA TODAY...BUT HAVE BEEN REACHING CRITICAL LEVELS ACROSS THE SLKV SINCE AROUND 10 AM THIS MORNING. LOOKS LIKE THE RFW FOR THE SLV WAS A SUCCESSFUL MOVE...BUT IT IS SET TO EXPIRE AT 6 PM AND AM A LITTLE HESITANT TO WHETHER ALOOW THIS OR TO EXTEND. CLOUD COVER IS ON THE INC FOR THE VALLEY...AND WITHIN THE NEXT 3 HRS COULD LOWER SFC TEMPS ENOUGH THAT RH FALLS OUT OF CRITICAL LEVELS. WILL NOTIFY NIGHT CREW ABOUT POSSIBLE SITUATION THERE. NEXT...STEADY E-SE SFC FLOW ACROSS THE PLAINS HAS GRADUALLY INCREASED CLOUD COVER UP AGAINST THE S FRONT RANGE THIS AFTN...AS A SECONDARY FRONT WAS DROPPING DOWN ACROSS THE PALMER DVD AS OF 230 PM. BOTH NAM AND GFS MODELS INDICATE THAT THE UPPER TROUGH WILL STRENGTHEN AND DROP AS A CLOSED LOW ACROSS THE FOUR CORNERS TONIGHT...SPREADING A VERY LARGE AREA OF PCPN AND COLD AIR DOWN ACROSS THE CWA. FEEL THAT THE MODEL QPF IS WAY OVERDONE...BUT EVEN WITH MODIFIED QPF SNOW AMOUNTS ARE IMPRESSIVE. TAKING INTO ACCOUNT CURRENT CONDITIONS...AND NOTING HOW WARM IT HAS BEEN THE PAST FEW DAYS...FEEL THAT AT LEAST INTIALLY ANY SNOW THAT DOES FALL WILL MELT RIGHT AWAY. AS THE SFC FLOW PERSISTS THROUGH THE NIGHT AND TEMPS CONTINUE TO FALL...SNOW SHOULD START ACCUMULATING AFTER MIDNIGHT AND LAST THROUGH THU MORNING. ONGOING HIGHLIGHTS AREA LOOKED GOOD...WITH THE HIGHEST AMOUNTS EXPECTED OVER THE FAVORED AREAS OF THE PALMER DVD AND RAMPART RANGE...SANGRES AND WET MTS. DID HAVE TO EXPAND THE ADVISORY AREA TO INCLUDE S EL PASO COUNTY AND E FREMONT COUNTY SINCE MODELS ARE INDICATING 3-6 INCHES POSSIBLE THERE. MAIN CONCERN IS THAT THIS IS A SIGNIFICANT SWING IN WEATHER TYPE AND TEMPS...FROM WILDFIRES TO SNOW...AND MIGHT TAKE SOME CUSTOMERS BY SURPRISE. TOMORROW...MODELS INDICATE THE SYSTEM WEAKENS SLIGHTLY AND OPENS UP..EJECTING TO THE E-NE ACROSS THE OK/TX PANHANDLES AND INTO KS. SFC FLOW IS STILL EXPECTED TO BE DIRECTED RIGHT INTO THE S FOOTHILLS...RATON MESA AND SE PLAINS SO KEPT HIGH POPS DOWN SOUTH THROUGH THE FIRST PART OF THE MORNING...THEN TRIED TO CAPTURE DIMINISHING PCPN AND CLOUD COVER INTO THE AFTN AS THE TROUGH SLOWLY PULLS AWAY. MUCH COOLER DAY AS ONE WOULD EXPECT...WITH MAX TEMPS AROUND 15 F COOLER THAN LEVELS ON WED. 27 LONG TERM... (FRIDAY THROUGH WEDNESDAY) ACTIVE WEATHER PATTERN TO CONTINUE... CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SAT-TUE... FRIDAY...MIDDLE TO UPPER LEVEL FLAT RIDGE MOVES INTO THE CENTRAL ROCKY MOUNTAINS WITH WEAK TO MODERATE MOUNTAIN TOP WESTERLY FLOW DEVELOPING. SURFACES TEMPERATURES WILL LIKELY REMAIN ON THE COOL SIDE...ESPECIALLY LOCATIONS THAT RECEIVE SNOWFALL AND AMPLE RAINFALL...HOWEVER...THE COOL DOWN WILL BE BRIEF. IN AREAS THAT DO NOT SEE SNOWFALL...MAINLY BELOW 5K FT MSL...DEAD FUELS WILL BEGIN THE CURING PROCESS. SATURDAY THROUGH MONDAY...A RELATIVELY DEEP LONGWAVE TROUGH AND BROAD LOW PRESSURE SYSTEM DEVELOPS ACROSS THE WESTERN UNITED STATES. CONCEPTUALLY...THIS PATTERN IS A RETURN TO SOUTHWESTERLY FLOW AND RELATIVELY DRY CONDITIONS BEGINNING SATURDAY THROUGH AT LEAST MONDAY. THE WARMING BEGINS FRIDAY NIGHT ACROSS THE MOUNTAINS WHERE TEMPERATURES MIGHT FALL DURING THE EVENING...AND BECOME STEADY OR SLOWLY RISING THROUGH THE NIGHT...ESPECIALLY ACROSS THE BANANA-BELT NOCTURNAL INVERSION AREAS GENERALLY WEST OF THE I-25 CORRIDOR AND THE MOUNTAINS. MUCH WARMER TEMPERATURES PLANNED FOR SATURDAY THROUGH MONDAY WITH 700MB TEMPERATURES PRIMARILY +4C TO +10C. SOUTHEAST CO SHOULD SEE TEMPERATURES IN THE 70S AND COULD REACH INTO THE 80S OF THE WIND BECOMES WINDY-VERY WINDY AND DEEP MIXING. CRITICAL FIRE WEATHER CONDITIONS COULD POTENTIAL RETURN FOR THE LOWER ELEVATIONS...ESPECIALLY SOUTHEAST CO PLAINS... FOR RELATIVELY DRY CONDITIONS...ABOVE AVERAGE TEMPERATURES...HAINES VALUES AROUND 5...BREEZY TO WINDY CONDITIONS...AND HUMIDITY VALUES LESS THAN 20% EACH DAY FROM SATURDAY THROUGH MONDAY. TUESDAY THROUGH WEDNESDAY...GENERALLY...MIDDLE TO UPPER LEVEL WESTERLY FLOW CONTINUES...BUT THERE ARE DIFFERENCES IN THE HANDLING OF THE BROAD CLOSED LOW BY THE VARIOUS MODELS. A FEW MODERATE COLD FRONTS ARE PROJECTED TO MOVE THROUGH EASTERN CO...BUT THIS IS A LONG WAY OUT. STAYED NEAR CLIMO POPS FOR THE MOUNTAINS...BUT MUCH LOWER POPS AROUND 4% ACROSS THE LOWER ELEVATIONS. CRITICAL FIRE WEATHER CONDITIONS COULD CONTINUE ACROSS THE SAN LUIS VALLEY TUESDAY AND AGAIN WEDNESDAY. 17 AVIATION... E-SE SFC WINDS CURRENTLY ACROSS THE E PLAINS MOST LIKELY WILL SHIFT TO A MORE N DIRECTION THROUGH 02Z OR 03Z AS ANOTHER FRONT PUSHES THROUGH. STRONGER NORTHERLY GUSTS TO 30-40 MPH POSSIBLE WITH THIS PASSAGE. THIS WILL BRING A MARKED INCREASE IN PCPN AND IFR CONDITIONS...WITH LOWERING CLOUD DECK AND SNOW SHOWERS. FOR KALS...MVFR CONDITIONS POSSIBLE THIS EVE...WITH LIFR CONDITIONS EXPECTED ACROSS THE MTS UNDER HEAVY SNOW THIS EVE AS WELL. HYDROLOGY... SIGNIFICANT HIGH TERRAIN SNOW MELT WILL PICK UP AGAIN DURING THE WEEKEND INTO NEXT WEEK. BREEZY TO WINDY CONDITIONS ACROSS THE SNOWPACK COULD DECREASE THE RUNOFF THROUGH SUBLIMATION...BUT THERE WILL STILL BE RUNOFF INTO THE CREEKS...STREAMS...AND RIVERS DURING THE PERIOD. 17 && .PUB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 9 AM MDT THURSDAY FOR COZ059>061-063-076>078. WINTER STORM WARNING UNTIL 12 PM MDT THURSDAY FOR COZ072>075-079- 080. WINTER STORM WARNING UNTIL 9 AM MDT THURSDAY FOR COZ058-081-082- 084. SNOW AND BLOWING SNOW ADVISORY UNTIL 9 AM MDT THURSDAY FOR COZ083-085-086. SNOW AND BLOWING SNOW ADVISORY UNTIL 12 PM MDT THURSDAY FOR COZ087-088. && 44/10
Hazardous weather outlook, Apr 16, 3:33 PM MDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 333 PM MDT WED APR 16 2008 COZ058>089-093>099-171400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 333 PM MDT WED APR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR THE SAN LUIS VALLEY AGAIN TODAY. GUSTY SOUTHWEST WINDS...CONTINUED WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS MORNING THROUGH EARLY THIS EVENING ACROSS THE SAN LUIS VALLEY BELOW 8000 FEET. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH MAY CAUSE EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD WITH ANY FIRE STARTS IN THE SAN LUIS VALLEY TODAY. A COLD FRONT HAS MOVED THROUGH SOUTHEAST COLORADO THIS MORNING BRINGING COOLER TEMPERATURES AND HIGHER HUMIDITIES TO THE REGION. BY LATE THIS AFTERNOON...A STRONGER COLD FRONT WILL SURGE SOUTHWARD ACROSS THE PALMER DIVIDE AND THROUGH THE SOUTHEAST PLAINS THIS EVENING AS A POTENT SPRING STORM GATHERS STRENGTH ACROSS GREAT BASIN AND FOUR CORNERS REGION. SNOW WILL SPREAD INTO THE SOUTH CENTRAL MOUNTAINS AND THE PIKES PEAK REGION LATE THIS AFTERNOON...THEN RAPIDLY SPREAD SOUTHWARD ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS DURING THE EVENING HOURS. SNOW WILL FALL HEAVY AT TIMES TONIGHT THROUGH THURSDAY MORNING WITH GUSTY NORTH WINDS CAUSING AREAS OF BLOWING AND DRIFTING SNOW OVER THE PALMER DIVIDE AND NORTHERN SLOPES OF THE RATON RIDGE. THE MAJORITY OF THE SNOWFALL ACCUMULATIONS WILL OCCUR FOR ELEVATIONS ABOVE 6000 FEET...HOWEVER SOME BRIEF ACCUMULATIONS OF AN INCH OR TWO WILL BE POSSIBLE ON GRASSY SURFACES DOWN TO AROUND 5000 FEET. SNOW EXPECTED SNOWFALL TOTALS INCLUDE 5 TO 12 INCHES WITH LOCALL HIGHER AMOUNTS FOR THE MOUNTAIN AREAS...5 TO 7 INCHES ACROSS NORTHERN EL PASO COUNTY...AND 3 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS ACROSS THE WET MOUNTAIN VALLEY AND THE SOUTHERN INTERSTATE 25 CORRIDOR WEST OF INTERSTATE 25. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL CONTINUE THROUGH THURSDAY MORNING AND DECREASE THURSDAY AFTERNOON ACROSS THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND IMMEDIATED ADJACENT AREAS. ADDITIONAL SNOW ACCUMULATIONS WILL BE LIKELY THURSDAY MORNING. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS PORTIONS OF LOWER ELEVATIONS...AROUND 7000 FEET AND LOWER...SATURDAY THROUGH TUESDAY FOR ABOVE AVERAGE TEMPERATURES...BREEZY TO WINDY CONDITIONS...LOW HUMIDITY VALUES...AND RELATIVELY DRY CONDITIONS DEVELOPING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS THE CENTRAL AND SOUTHEAST MOUNTAINS AND THE ADJACENT PLAINS MAINLY ALONG AND WEST OF INTERSTATE 25 THIS AFTERNOON AND TONIGHT. METZE
In the hours before
Local storm report, Apr 16, 10:24 PM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1024 PM MDT WED APR 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW BEULAH 38.08N 104.98W
04/16/2008 M4.8 INCH PUEBLO CO TRAINED SPOTTER
1010 PM SNOW 1 NE COLORADO CITY 37.95N 104.83W
04/16/2008 M3.0 INCH PUEBLO CO TRAINED SPOTTER
&&
EPETERSELocal storm report, Apr 17, 1:15 AM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
115 AM MDT THU APR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM SNOW 2 NE LEADVILLE 39.27N 106.27W
04/17/2008 M6.5 INCH LAKE CO TRAINED SPOTTER
SNOW BEGAN 4 PM
&&
SHODANISLocal storm report, Apr 17, 2:42 AM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
242 AM MDT THU APR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM SNOW 1 NE COLORADO CITY 37.95N 104.83W
04/17/2008 M5.0 INCH PUEBLO CO TRAINED SPOTTER
&&
SHODANISNearby
Freeze Warnings in Colorado, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.